Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 14, 2005, 2:49 PM EST for Franklin County, Madison County, Wakulla County, Florida; Brooks County, Lowndes County, Georgia. It was in force for 159 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2005, 2:49 PM EST (19:49 UTC)
- Expired
- Aug 20, 2005, 2:38 PM EDT
- In force
- 159 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, FL, Madison County, FL, Wakulla County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 141950 SVRTAE FLC079-GAC027-185-142030- /O.NEW.KTAE.SV.W.0011.050314T1949Z-050314T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST MON MAR 14 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MADISON COUNTY IN FLORIDA SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 330 PM EST * AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LOVETT...OR ABOUT 13 MILES SOUTH OF QUITMAN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NANKIN BY 255 PM EST... CHERRY LAKE BY 300 PM EST... HANSON BY 310 PM EST... PINETTA BY 315 PM EST... CLYATTVILLE BY 320 PM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3067 8362 3057 8361 3051 8325 3072 8325 $$ 22-BARRY
3 follow-up statements
000 WWUS52 KTAE 142021 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EST MON MAR 14 2005 FLC079-GAC027-185-142030- /O.CON.KTAE.SV.W.0011.000000T0000Z-050314T2030Z/ MADISON FL-LOWNDES GA-BROOKS GA- 320 PM EST MON MAR 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EST FOR SOUTHERN LOWNDES...BUT IS CANCELLED FOR NORTHERN MADISON AND SOUTHEAST BROOKS... AT 320 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PINETTA...OR ABOUT 13 MILES NORTH OF MADISON...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NANKIN...CHERRY LAKE...HANSON AND CLYATTVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3067 8362 3057 8361 3051 8325 3072 8325 $$ 22-BARRY
000 WUUS52 KTAE 201810 SVRTAE FLC037-129-201845- /O.NEW.KTAE.SV.W.0011.050820T1809Z-050820T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 209 PM EDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN FLORIDA SOUTHERN WAKULLA COUNTY IN FLORIDA * UNTIL 245 PM EDT * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOPCHOPPY...OR ABOUT 14 MILES SOUTHWEST OF CRAWFORDVILLE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANACEA BY 215 PM EDT(125 PM CDT)... ST TERESA BY 240 PM EDT(140 PM CDT)... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3010 8441 3004 8458 2990 8468 2987 8441 $$ 18-WOOL
000 WWUS52 KTAE 201838 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EDT SAT AUG 20 2005 FLC037-129-201847- /O.CAN.KTAE.SV.W.0011.000000T0000Z-050820T1845Z/ WAKULLA FL-FRANKLIN FL- 237 PM EDT SAT AUG 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN AND SOUTHERN WAKULLA COUNTIES IS CANCELLED... THE THUNDERSTORM IN THE AREA HAS WEAKENED AND NO LONGER LOOKS SEVERE. HOWEVER...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND WIND GUSTS TO 35 MPH ARE STILL POSSIBLE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3010 8441 3004 8458 2990 8468 2987 8441 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:10 PM EST, 39 minutes earlier.
Area forecast discussion, Mar 14, 2:10 PM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EST MON MAR 14 2005 .SYNOPSIS...THE SURFACE COLD FRONT IS SLOWLY SAGGING SE THIS AFTERNOON...WITH A STRONG THETA-E GRADIENT & NW FLOW BEHIND THE FRONT. AT 1 PM BOUNDARY JUST NW OF KTLH WITH PRE-FRONTAL TROUGH FROM JUST OFF THE COASTAL WATERS TO EAST OF KVLD. THIS WAS THE LIFT FOR THE STORMS OVER THE COASTAL WATERS & TO THE EAST. WITH THE DIFFERENTIAL HEATING...IN PLACE MOISTURE & INSTABILITY...STILL A CHANCE OF SCATTERED SHOWERS & ISOLATED TSTMS OVER THE EASTERN TO SE PARTS OF CWA. SEVERE THREAT REMAINS LOW. CURRENT 88D RADARS HAVE CONVECTION OF THE COASTAL WATERS PUSHING EAST. WITH BOUNDARY DRIFTING SOUTH...THIS WOULD BE WHERE ANY CONVECTION COULD FORM. UPPER DYNAMICS ARE WEAK. 12Z KTAE SOUNDING HAD A PRECIP WATER VALUE OF 1.23 INCHES...A CAPE NEAR 1900 J/KG...& LI OF -7.4. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...EXPECTING THE FRONTAL AS THE BOUNDARY DRIFTS SE...STILL EXPECT ISOLATED SHOWERS & THUNDERSTORMS. THEN ON TUESDAY...THE BOUNDARY SHOULD DRIFT FAR ENOUGH SOUTH TO BE A DRY & COOLER DAY. THEN THE MAIN SYSTEM SETS UP FOR TUESDAY NIGHT & WEDNESDAY WITH LIKELY TO CAT SHOWERS & ISOLATED TSTMS. OVERALL QPF SHOULD BE 0.5-1.0 INCHES ALL AREAS...WITH GREATER THAN 1 INCH S & SE OF SURFACE LOW. THIS MAIN SYSTEM IS EXPECTED TO BE EAST OF THE CWA BY 12Z THURSDAY. .LONG TERM (THURSDAY THROUGH MONDAY)...SOME SMALL CHANCES OR RAIN LINGER THURSDAY OVER THE CWA...WITH A DRYING TREND INTO FRIDAY. THEN THE NEXT CENTRAL PLAINS SYSTEM PUSHES ACROSS THE OHIO VALLEY WITH A TRAILING COLD FRONT. THIS WILL BRING ANOTHER SHOT OF SHOWERS & TSTMS. SUNDAY SHOULD BE A BIT COOLER & DRY. MONDAY HAS A SURFACE HIGH DOMINATING THE PATTERN. && .MARINE...WINDS & SEAS ARE REMAINING BELOW SCEC. EXPECT WINDS & SEAS TO GRADUALLY INCREASE TUESDAY LATE TO WEDNESDAY TO SCEC TO NEAR SCA WITH SYSTEM. && .FIRE WEATHER...EXPECTING RH VALUES TO REMAIN ABOVE THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 54 71 58 71/ 40 30 70 80 PANAMA CITY 56 70 62 70/ 30 50 80 80 DOTHAN 51 66 55 67/ 10 50 80 80 ALBANY 51 68 55 67/ 30 30 80 80 VALDOSTA 53 71 56 70/ 50 20 70 80 CROSS CITY 57 74 62 75/ 30 20 60 80 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCT
Hazardous weather outlook, Mar 14, 4:30 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EST MON MAR 14 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-151015- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 430 AM EST MON MAR 14 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA TODAY WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS...ESPECIALLY IN SOUTH-CENTRAL GEORGIA AND AROUND THE FLORIDA BIG BEND. THE ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW WILL DEVELOP IN THE NORTHWESTERN GULF AND PUSH A WARM FRONT NEAR THE AREA ON TUESDAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THESE FEATURES. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATE IN THE WEEK...WITH JUST SLIGHT CHANCES OF RAIN IN THE FORECAST THROUGH THE START OF THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THE STORMS TODAY MAY APPROACH SEVERE LIMITS IN SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
In the hours before
Special weather statement, Mar 14, 1:41 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 PM EST MON MAR 14 2005 GAZ127>131-146>148-158>161-150000- BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-IRWIN GA- LANIER GA-LOWNDES GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA- INCLUDING THE CITIES OF...ADEL...ASHBURN...FITZGERALD...LAKELAND... MOULTRIE...NASHVILLE...OCILLA...QUITMAN...SYLVESTER...THOMASVILLE... TIFTON AND VALDOSTA 141 PM EST MON MAR 14 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A PORTION OF SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 700 PM EST MONDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN GEORGIA: WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER AND LOWNDES. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING ALONG AND AHEAD OF A COLD FRONT SAGGING SOUTHWARD ACROSS THE REGION. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:07 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 167 days |
| Mar 14, 5:35 PM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 168 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.